Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 1, NWS Wichita, KS

February 13, 202518 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 13, 2025, 2:25 PM CST for 18 counties in Kansas. It took effect at Feb 14, 2025, 6:29 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2025, 2:25 PM CST (20:25 UTC)
In effect from
Feb 14, 2025, 6:29 AM CST
Expired
Feb 14, 2025, 5:53 PM CST
In force
11 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WWUS73 KICT 132025
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
225 PM CST Thu Feb 13 2025

KSZ032-033-047>052-067-068-082-083-141030-
/O.NEW.KICT.WI.Y.0001.250214T1500Z-250215T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Kingman, Derby, Great Bend, Lincoln, Bel
Aire, Wilson, Sterling, Wichita, Ellsworth, Hutchinson, Valley
Center, McPherson, Peabody, Newton, Marion, Salina, Lyons,
Hillsboro, Sylvan Grove, Park City, Russell, and Haysville
225 PM CST Thu Feb 13 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Cuellar
3 follow-up statements
001 
WWUS73 KICT 140809
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
209 AM CST Fri Feb 14 2025

KSZ053-069-070-091>093-150000-
/O.EXA.KICT.WI.Y.0001.250214T1500Z-250215T0000Z/
Chase-Butler-Greenwood-Harper-Sumner-Cowley-
Including the cities of Andover, Arkansas City, Strong City, El
Dorado, Madison, Anthony, Attica, Cottonwood Falls, Augusta,
Eureka, Winfield, Harper, Wellington, and Rose Hill
209 AM CST Fri Feb 14 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Chase, Butler, Cowley, Harper, Sumner, and Greenwood 
  Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KSZ032-033-047>052-067-068-082-083-150000-
/O.CON.KICT.WI.Y.0001.250214T1500Z-250215T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Peabody, Park City, McPherson, Great
Bend, Wilson, Ellsworth, Russell, Kingman, Valley Center, Bel
Aire, Sterling, Wichita, Lincoln, Lyons, Haysville, Marion,
Salina, Hutchinson, Derby, Sylvan Grove, Hillsboro, and Newton
209 AM CST Fri Feb 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Kleinsasser
960 
WWUS73 KICT 141229
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
629 AM CST Fri Feb 14 2025

KSZ032-033-047>053-067>070-082-083-091>093-150000-
/O.EXT.KICT.WI.Y.0001.250214T1229Z-250215T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-
Including the cities of Peabody, Park City, Wellington, Attica,
Cottonwood Falls, McPherson, Great Bend, Wilson, Russell,
Kingman, Valley Center, Harper, Bel Aire, Andover, Anthony,
Sterling, Augusta, Eureka, Wichita, Lincoln, Arkansas City,
Lyons, Strong City, El Dorado, Madison, Haysville, Marion, Derby,
Salina, Hutchinson, Ellsworth, Winfield, Sylvan Grove, Hillsboro,
Rose Hill, and Newton
629 AM CST Fri Feb 14 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Kleinsasser
895 
WWUS73 KICT 142353
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
553 PM CST Fri Feb 14 2025

KSZ032-033-047>053-067>070-082-083-091>093-150100-
/O.CAN.KICT.WI.Y.0001.000000T0000Z-250215T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-
Including the cities of Rose Hill, Derby, McPherson, Lincoln, Bel
Aire, Winfield, Newton, Strong City, Marion, Attica, Sylvan
Grove, Andover, Eureka, Wilson, Valley Center, Russell, Augusta,
Anthony, Ellsworth, Peabody, Lyons, Madison, Wichita, Haysville,
Hutchinson, Great Bend, Sterling, Cottonwood Falls, Salina,
Harper, El Dorado, Hillsboro, Park City, Kingman, Wellington, and
Arkansas City
553 PM CST Fri Feb 14 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

McGuire

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:03 PM CST, 2 hours 22 minutes earlier. Its key messages:

  • Dangerous cold wind chills this morning for central Kansas
  • Strong south winds expected on Friday
  • More cold air will spread southward across Kansas for this weekend along with a chance of rain transitioning to snow for central Kansas on Saturday
  • Next week has potential for a bitter cold arctic airmass to plunge southward across the region along with accumulating snow Monday night-Tuesday
Area forecast discussion, Feb 13, 12:03 PM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1203 PM CST Thu Feb 13 2025

.KEY MESSAGES...

- Dangerous cold wind chills this morning for central Kansas

- Strong south winds expected on Friday

- More cold air will spread southward across Kansas for this
  weekend along with a chance of rain transitioning to snow for
  central Kansas on Saturday

- Next week has potential for a bitter cold arctic airmass to
  plunge southward across the region along with accumulating
  snow Monday night-Tuesday

&&

.DISCUSSION...
Issued at 218 AM CST Thu Feb 13 2025

Arctic high pressure centered over Kansas early this morning has
resulted in very cold temperatures/dangerous wind chills. A cold
weather advisory is in effect through 9am. The arctic high
pressure will shift eastward heading into tonight with southerly
winds returning. Surface pressure gradient will tighten up
significantly across Kansas on Friday in response to strong lee
cyclogenesis over eastern Colorado. Models continue to show
unusually strong 850mb wind speeds which will aid in boosting
the sustained wind speeds and creating stronger wind gusts with
high likelyhood of reaching wind advisory levels on Friday.

Latest model runs of GFS/ECMWF have dampened the strength of the
next weather system for Friday night/Saturday. A rain changing
to snow scenario is still there but the amount of associated
precipitation has reduced noticeably over the past couple of
model runs. Polar air will surge southward on Saturday with
falling temperatures in the afternoon. The polar airmass will
remain entrenched over Kansas through the weekend with subzero
wind chills likely for most of the area late Saturday
night/Sunday morning. Next week several global models are
highlighting a second potentially more serious southward plunge
of even colder air. This model signal has indications of an
arctic outbreak impacting much of the region for Tuesday-
Thursday. ECMWF EFI index values for Tmax/Tmin show possible for
record setting cold temperatures for much of the region. Also
of note, accumulating snow could affect Kansas Monday night-
Tuesday with models still showing decent lift along a well
pronounced mid-level frontogenesis zone. This scenario of
arctic air plunging southward and snow is still several days
away but definitely something we will be keeping a close eye on.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1150 AM CST Thu Feb 13 2025

Main aviation concern will be strong south winds on Fri.

Currently have strong surface high pressure over the area which
is providing clear skies and light winds. This feature will
shift east tonight into Fri as lee troughing strengthens. This
will lead to strong south winds on Friday. We are currently
expecting sustained speeds by the late morning in the 30-35 mph
range with gusts 40-45 mph. Some locations across central KS may
even gust to around 50. The exception will be KCNU, which will
see winds about 10-15mph lighter. Clouds will be on the increase
late tonight into Fri but will remain at VFR levels.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...CDJ
AVIATION...RBL
Hazardous weather outlook, Feb 13, 11:44 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1144 AM CST Thu Feb 13 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1144 AM CST Thu Feb 13 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A storm system could bring more light snow to the region for late
Friday night into Saturday. Meanwhile a second storm system is
forecast to bring yet another round of snow to the area on Monday
night into Tuesday. Stay tuned as we continue to refine forecast
details in the coming days.

Subzero wind chills will be possible on Sunday morning as more
arctic air surges southward across the region.

There is potential for even colder arctic air to overspread the
entire region on Tuesday and Wednesday next week. This could cause
another round of extreme cold and dangerously cold wind chills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.